Florida, 2003

Flash Flood in Florida, July 2, 2003

July 2, 2003 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 12:57 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 2, 12:57 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT WED JUL 2 2003

.SHORT TERM...500 MB LOW OVER THE SOUTHEAST STATES ASSOCIATED WITH
THE REMNANTS OF BILL WILL CONTINUE OFF TO THE CENTRAL EAST COAST ON
THURSDAY...LEAVING A TRAILING WEAKNESS ALOFT BACK ACROSS THE CENTRAL
GULF COAST STATES.  THE CURRENT WATER VAPOR LOOP SHOWS SEVERAL WEAK
TO MODERATE MID LEVEL SHORTWAVES IN THE SOUTHEAST EXTENT OF THE
WESTERLIES...OR SHEAR AXIS WITH THE EASTERLIES...MOVING ALONG THE
CENTRAL GULF COAST...WITH AREA RADAR LOOPS SHOWING THE ASSOCIATED
CONVECTION OVER THE NORTHERN GULF.  THIS CONVECTION WILL REMAIN
MAINLY OVER THE COASTAL WATERS TONIGHT...AND THEN ADVANCE INLAND
SOMEWHAT ON THURSDAY AIDED BY A RATHER WEAK SEA BREEZE AND THE
SERIES OF MID LEVEL DISTURBANCES ALOFT.  THE 500 MB LOW OPENS UP ON
THURSDAY NIGHT AND CONTINUES OFF INTO THE ATLANTIC ON
FRIDAY...ALLOWING FOR THE DEEP LAYER RIDGE OVER THE GULF TO SHIFT
SLIGHTLY NORTHWARD AND SLOWLY BRING THE VERY HIGH PRECIPITABLE WATER
VALUE AIR OVER THE NORTHERN GULF INTO THE FORECAST AREA.  THIS WILL
ALLOW FOR THE CONVECTION THAT HAS BEEN PRIMARILY OVER THE NORTHERN
GULF TO AFFECT THE FORECAST AREA MORE THURSDAY NIGHT AND
FRIDAY...WITH SIMILAR CONDITIONS FOR FRIDAY NIGHT AND SATURDAY.
PRECIPITABLE WATER VALUES ARE EXPECTED TO ATTAIN 2.25 INCHES ACROSS
THE FORECAST AREA ON SATURDAY.  TEMPERATURES REMAIN NEAR SEASONABLE
VALUES.

.EXTENDED...THE DEEP LAYER RIDGE OVER THE NORTHERN GULF WILL CREEP
NORTHWARD TO ALONG THE CENTRAL GULF COAST BY TUESDAY AND REMAINING
IN THIS GENERAL AREA THROUGH WEDNESDAY.  THIS PATTERN WILL FAVOR
MAINLY AFTERNOON AND EVENING CONVECTION WITH HEAVIER RAINFALL
AMOUNTS FURTHER NORTHWARD EACH DAY.  DAYTIME ENSEMBLE POPS REMAIN IN
THE CHANCE CATEGORY FOR THE ENTIRE FORECAST AREA THROUGH THE PERIOD
AND WILL LEAVE AS THUS...WITH SLIGHT CHANCE POPS AT NIGHT.
TEMPERATURES WILL CONTINUE TO REMAIN NEAR SEASONABLE VALUES.

.MARINE...LIGHT TO MODERATE SOUTHWEST WINDS CONTINUE THROUGH THE
WEEKEND WITH LITTLE CHANGE IN SEAS.

.FIRE...NO CONCERNS.

29

.PRELIMINARY TEMPS / POPS...

MOBILE     74 89 74 88 / 40 60 40 60
PENSACOLA  75 88 75 88 / 40 60 40 60
DESTIN     76 87 76 86 / 40 60 40 60
EVERGREEN  70 89 71 88 / 20 50 20 60
WAYNESBORO 71 89 72 89 / 40 50 20 50
CAMDEN     70 89 71 89 / 20 50 20 50

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jul 2, 4:45 AM CST, 10 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS
MORNING...WILL MOVE INLAND AND WEAKEN...THEN REDEVELOP LATER IN THE
DAY OVER THE LAND AREAS. A FEW WATERSPOUTS OVER THE COASTAL WATERS
ARE POSSIBLE THIS MORNING.

ALTHOUGH THE SURF HAS CALMED DOWN QUITE A BIT...THERE REMAINS A
SLIGHT RISK OF RIP CURRENTS DURING THE OUTGOING TIDE LATER THIS
MORNING AND  AFTERNOON.

.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Okaloosa

When
July 2, 2:45 PM CST to 4:00 PM CST
Where
Okaloosa County, Dorcas
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

Heavy rains from a nearly stationary line of thunderstorms caused flooding between Baker and Dorcas. Several roads had to be closed across this area. A bridge near Dorcas was partially washed out by the high water. Five to six inches of rainfall fell across this area in about an hour.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373534.